MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Model Number VPR-GW-FT14
Medical Device Problem Codes Entrapment of Device (1212); Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis of the reported device is in progress.A supplemental report will be submitted when the device analysis is completed.Csi id: (b)(4).
 
Event or Problem Description
Difficulty was encountered during advancement of the viperwire into the distal anterior tibial artery.The vessel exhibited 100% stenosis, and the lesion of interest was type b.Seven treatments were completed with the orbital atherectomy device (oad).During the last treatment, the oad became stuck but was eventually retracted.Difficulty was encountered during removal of the viperwire since it was stuck in a calcified region of the vessel.During attempts to remove the wire, it fractured.The intact portion of the wire was removed, the vessel was re-wired, and the procedure was continued.The fragment was left in vivo, and a stent was used to fix the fragment to the vessel wall.The procedure concluded with good results and the patient was stable.
 
Additional Manufacturer Narrative
The viperwire was received at csi for analysis.The fractured guide wire section was returned without the spring tip section or orbital atherectomy device (oad).The proximal end of the distal core section exhibited two bends or kinks in the shaft located near the distal end.Scanning electron microscopy analysis of the guidewire revealed post fracture smearing on the face and "v" shaped surface, which indicates the device may have been bent to the point of fracture.At the conclusion of the failure analysis investigation, the wire fracture event was partially confirmed through analysis, but the exact cause of the guide wire damage and fracture could not be determined.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.Prior to distribution the device met material, assembly, and quality control requirements.Csi id: (b)(4).

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
MDR Report Key8195960
Report Number3004742232-2018-00380
Device Sequence Number1693628
Product Code MCW
UDI-Device Identifier10852528005312
UDI-Public(01)10852528005312(17)200630(10)234376
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K151260
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model NumberVPR-GW-FT14
Device Catalogue NumberVPR-GW-FT14
Device Lot Number234376
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2018
Supplement Date Received by Manufacturer01/14/2019
Initial Report FDA Received Date12/26/2018
Supplement Report FDA Received Date01/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Weight57